Jump to content
CrazyBoards.org

How long between klonopin withdrawals?


Recommended Posts

I started taking klonopin about 3 months ago - .5 in a.m./.5 in p.m. I was also on 200 mg Zoloft. I started experiencing awful symptoms (cold sweats, hopelessness, severe body aches, raw nerves, heart palpitations). I assumed the Zoloft dose was too high (it can have these types of side effects). My pdoc told me to drop the Zoloft to 150 and up the klonopin to three times a day. After a few days, the symptons got worse. I started feeling like a heroin addict going through withdrawal. Luckily, my wife talked to a friend whose husband is going through klonopin withdrawal. Their doctor (like mine) never said it was habit forming or difficult to stop. Over the next week or two, I cut the klonopin down to a single .5 dose at night. (I was not yet aware of the slow-taper method).

In any event, I went about five days at .5 and felt fine so I thought I could decrease again. I cut 1/8 (approximately) from the .5 pill. Within two days, I felt terrible - the worst conditions of my life. I've now been at this dose for 5 days - and only one of them has been bearable. The rest have been pure hell.

I'm wondering how long it takes for the body to catch up when you make a reduction. Will it catch up? I'm now much more informed about klonopin and wish I hadn't tapered so quickly a few weeks ago. But I'm here now and seeking advice. Are these severe symptoms from my earlier taper? Should I increase my dosage and re-taper at a slower level? Or should I stick at .5 minus 1/8th and let the body catch up?

All suggestions are appreciated.

-Kent

Link to comment
Share on other sites

I started taking klonopin about 3 months ago - .5 in a.m./.5 in p.m. ......I cut 1/8 (approximately) from the .5 pill. Within two days, I felt terrible - the worst conditions of my life. I've now been at this dose for 5 days - and only one of them has been bearable. The rest have been pure hell.

......-Kent

Hi Kent, I just spent almost six months tapering of Clonazepam - was 2.5yr user of 1mg/day (klonopin-USA name) using a variation of the Ashton method (google ashton+benzo). Since you've only been on for a few months, you may be able to taper more quickly. However, the taper you've been doing is very very fast. Since you managed to 'stabilize' on 0.5mg, I'd start there and stay on it for at least two weeks, then cut your 1/8 of 0.5mg pill, wait two weeks, and so on....or you can c/o to Valium using the Ashton method. Personally, I'd try to taper directly off Clo.

Remember, the symptoms are only temporary and should clear up in a few weeks.

A benzo support group is: http://www.thetrap.org.uk/forum/

Good luck. Melli

Link to comment
Share on other sites

  • 5 months later...

Last summer I was on 3mg's a day of Klonopin a day, still experiencing horrible anxiety. My pdoc at the time just told me to take more and me being stubborn and really sick with another illness (Bipolar 1), stopped taking it completely. I didn't have any issues with going off of it due to benzo tolerance (I had been taking them for 15+ years). It was when I began taking it again that I got into trouble. I would take it randomly, as I would have with Xanax or Valium and it gave me suicidal ideation. I ended up in the hospital.

My point being, no one and I repeat no one, should stop or start a medication without consulting a doctor, period. I learned my lesson, even though it was a blessing, but I wouldn't wish my experience on anyone. I got put back on it for three weeks before having a pdoc taper me off of it and even then it was replaced with another benzo.

I am now benzo free, aside from 10 mg's of Valium for sleepwalking at night (which doesn't work). I take Propranolol for anxiety and I am happy to say that I have been symptom free for four months.

Talk to your pdoc.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...